Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1

TOPIC: Promacta side-effects question

Promacta side-effects question 1 month 3 days ago #66078

  • karenr
  • Offline
  • Posts: 398
  • Thank you received: 42
I was on 25 mg of Promacta every other day from Dec. 18 to March 18. I'm being weaned (very slowly) off prednisone and my platelets dropped to 39K after I got down to 6 mg of pred/day. I'm now on 25 mg of Promacta every day--though it's only been three days--and today have had very unpleasant symptoms--severe dizziness (which lasted 30-40 min), diarrhea, and nausea. I know these are symptoms associated with Promacta. I don't recall having these symptoms when I started the drug, but I felt so sick from the prednisone and/or pred withdrawal, that I assumed everything was related to that. My pred taper isn't always smooth, but it's now manageable.

For those of you on Promacta, have you had these symptoms? Am I likely to get used to this dose? I did pretty well having 25 mg every other day.

Please Log in or Create an account to join the conversation.

Promacta side-effects question 1 month 3 days ago #66080

  • Carcamoc10
  • Away
  • Posts: 45
  • Thank you received: 1
Hello! I’ve taken 25mg Promacta in the past and am now on 75mg...I haven’t had any stomach symptoms, but I’ve had some dizziness here and there as well as joint pain and back pain. I do hope your symptoms ease up, though, that sounds terrible! :(

Please Log in or Create an account to join the conversation.

Promacta side-effects question 1 month 3 days ago #66082

  • mrsb04
  • Offline
  • Diagnosed in 2014. I'm also a renal specialist nurse
  • Posts: 1146
  • Karma: 7
  • Thank you received: 260
Sounds more like steroid withdrawal than Promacta to me...tapering Pred is the pits

Please Log in or Create an account to join the conversation.

Promacta side-effects question 1 month 2 days ago #66090

  • karenr
  • Offline
  • Posts: 398
  • Thank you received: 42
Mrs. B, I suspect you may be right. I got down to 6 mg/day a week ago, and hadn't felt super, but hadn't had very bad symptoms until yesterday. I went to alt. 6.5/6 from 6.5 every day without much problem. I know it gets harder as the dose gets smaller. Alas.

Please Log in or Create an account to join the conversation.

Promacta side-effects question 1 month 2 days ago #66096

  • mrsb04
  • Offline
  • Diagnosed in 2014. I'm also a renal specialist nurse
  • Posts: 1146
  • Karma: 7
  • Thank you received: 260
Karen.
My GP told me that once below 7mg a day it gets harder. I concur, it sure does.
I don’t even try alternate day dosing until I have done a minimum of a 10 days on what I call 1 in 3,
eg 6.5mg/6.5mg/6mg.
If ok I will then do alt days, for a further 10-14 days followed by another 1 in 3 eg.6.5mg/6mg/6mg.
I would then stay on 6mg daily for at least another month before even thinking of a further reduction to give my adrenals time to settle.
It is a long slow process but experience and the amazing support and advice from poseymint on here have taught me that slowly slowly is the way. (See my topic ‘Started Promacta February 2017. Am balancing iPad on my knee & struggling to copy, paste & insert link to it).
I am down to 2mg a day & have been on it for 3 months now. I was going to go lower but am holding it there for a while as 90 year old dad has had a stroke and am supporting him through rehab which is quite stressful.
The following user(s) said Thank You: poseymint

Please Log in or Create an account to join the conversation.

Promacta side-effects question 1 month 2 days ago #66101

  • karenr
  • Offline
  • Posts: 398
  • Thank you received: 42
Good advice, Mrs. B. I will follow it--if I ever got off the 6 mg/day!
The following user(s) said Thank You: mrsb04

Please Log in or Create an account to join the conversation.

Promacta side-effects question 1 month 1 day ago #66104

  • poseymint
  • Offline
  • Posts: 511
  • Karma: 1
  • Thank you received: 120
Karen- When I was on Promacta I had some very weird symptoms but they mostly went away after 3 days on the new dose. I recall when I first started on 50mg I was dizzy and felt faint. After a few days those initial side effects went away. My counts went up over time on Promacta, that can happen and people then reduce their dose. So hopefully you can some day get back to a lower dose.

Thats sounds like an excellent tapering schedule Mrsb! Yes for me it is harder when I've gone below 5mg, thats when I really feel it. So wonderful that you are down to 2mg!! yay! Since you are on such a low dose, I would imagine your adrenals are working again- that is great. Stress will make a person relapse and have withdrawal symptoms again- I experienced that when I didn't get enough sleep. I got so fatigued, it took days to recover. Sorry to hear about your father- yes very stressful. My 90 yr mother has been in and out of the hospital too.
The following user(s) said Thank You: karenr, mrsb04

Please Log in or Create an account to join the conversation.

Promacta side-effects question 1 month 1 day ago #66109

  • karenr
  • Offline
  • Posts: 398
  • Thank you received: 42
Ah, sleep! I can count on one hand the decent nights of sleep I've had since I've started the taper--about 7 months now. Sometimes I'm wired, sometimes I have had racing heart (not so much now), sometimes just feel awful, sometimes unrelated (I think) physical pains (sciatica, rusty hip joint, etc.). My PCP is so against my using any sleeping aid other than Trazadone, which doesn't work for me. It's because of my senior status that the sleep aids are no longer safe.

I wish you well, those of you with aging parents. I remember those trials.

Please Log in or Create an account to join the conversation.

  • Page:
  • 1

BBB Cleveland logo GuideStar Seal NORD Member Badge 2018THSNA logo